Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Tame supercuspidal representations of $ \mathrm{GL}_n$ distinguished by orthogonal involutions


Author: Jeffrey Hakim
Journal: Represent. Theory 17 (2013), 120-175
MSC (2010): Primary 22E50, 11F70; Secondary 11F67, 11E08, 11E81
DOI: https://doi.org/10.1090/S1088-4165-2013-00426-0
Published electronically: March 4, 2013
MathSciNet review: 3027804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a $ p$-adic field $ F$ of characteristic zero, the embeddings of a tame supercuspidal representation $ \pi $ of $ G= {\rm GL}_n (F)$ in the space of smooth functions on the set of symmetric matrices in $ G$ are determined. It is shown that the space of such embeddings is nonzero precisely when $ -1$ is in the kernel of $ \pi $ and, in this case, this space has dimension four. In addition, the space of $ H$-invariant linear forms on the space of $ \pi $ is determined whenever $ H$ is an orthogonal group in $ n$ variables contained in $ G$.


References [Enhancements On Off] (What's this?)

  • [B] E. A. Bender, ``Characteristic polynomials of symmetric matrices II: Local number fields,'' Linear Multilinear Algebra 2, no. 1 (1974), 55-63. MR 0447282 (56:5597)
  • [BL] P. Broussous and B. Lemaire, ``Building of $ \mathrm {GL}(m,D)$ and centralizers,'' Transform. Groups, 7 (2002), No. 1, 15-50. MR 1888474 (2003c:20060)
  • [BT] F. Bruhat and J. Tits, ``Schémas engroupes et immeubles des groupes classiques sur un corps local,'' Bull. Soc. Math. France 112, (1984), 259-301. MR 788969 (86i:20064)
  • [CO1] G. Chinta and O. Offen, ``A metaplectic Casselman-Shalika formula for $ \mathrm {GL}_r$,'' Representation Theory, Complex Analysis and Integral Geometry I, edited by Bernhard Krötz, Omer Offen and Eitan Sayag, Birkhäuser, Progress in Mathematics. MR 2867630 (2012h:22001)
  • [CO2] G. Chinta and O. Offen, ``Orthogonal period of a $ \mathrm {GL}_3(\mathbb{Z})$ Eisenstein series,'' Representation Theory, Complex analysis, and Integral Geometry, 41-59, Birkhäuser, Springer, New York, 2012. MR 2885075 (2012k:11059)
  • [D] S. DeBacker, ``Parameterizing conjugacy classes of maximal unramified tori via Bruhat-Tits theory,'' Michigan Math. J. 54 (2006), no. 1, 157-178. MR 2214792 (2007d:22012)
  • [DL] P. Deligne and G. Lusztig, ``Representations of reductive groups over finite fields,'' Ann. of Math. (2) 103 (1976), no. 1, 103-161. MR 0393266 (52:14076)
  • [FK] Y. Flicker and D. Kazhdan, ``Metaplectic correspondence,'' Publ. Math. Inst. Hautes Études Sci., No. 64 (1986), 53-110. MR 876160 (88d:11049)
  • [GS] W. T. Gan and G. Savin, ``Representations of metaplectic groups I: epsilon dichotomy and local Langlands correspondence,'' preprint.
  • [GR] B. Gross and M. Reeder, ``From Laplace to Langlands via representations of orthogonal groups,'' Bull. Amer. Math. Soc. (N.S.) 43 (2006), no. 2, 163-205. MR 2216109 (2007a:11159)
  • [HL1] J. Hakim and J. Lansky, ``Distinguished tame supercuspidal representations and odd orthogonal periods,'' Represent. Theory 16 (2012), 276-316. MR 2925798
  • [HMa] J. Hakim and Z. Mao, ``Cuspidal representations associated to $ ({\rm GL}(n),{\rm O}(n))$ over finite fields and $ p$-adic fields,'' J. Algebra 213 (1999), no. 1, 129-143. MR 1674664 (99m:22019)
  • [HMa2] J. Hakim and Z. Mao, ``Supercuspidal representations of $ {\rm GL}(n)$ distinguished by a unitary subgroup,'' Pacific J. Math. 185, (1998), no. 1, 149-162. MR 1653208 (99j:22023)
  • [HMu] J. Hakim and F. Murnaghan, ``Distinguished tame supercuspidal representations,'' Int. Math. Res. Pap., IMRP 2008, no. 2, Art. ID rpn005, 166 pp. MR 2431732 (2010a:22022)
  • [HMu2] J. Hakim and F. Murnaghan, ``Tame supercuspidal representations of $ \mathrm {GL}(n)$ distinguished by a unitary group,'' Comp. Math. 133 (2002), 199-244. MR 1923582 (2003g:22019)
  • [HW] A. Helminck and S. Wang, ``On rationality properties of involutions of reductive groups,'' Adv. Math., 99 (1993), 26-97. MR 1215304 (94d:20051)
  • [Ho] R. Howe, ``Tamely ramified supercuspidal representations of $ {\rm Gl}_{n}$,'' Pacific J. Math. 73 (1977), no. 2, 437-460. MR 0492087 (58:11241)
  • [J1] N. Jacobson, Basic Algebra I, Second edition, W. H. Freeman and Company, New York, 1985. MR 780184 (86d:00001)
  • [J2] N. Jacobson, ``A note on Hermitian forms,'' Bull. Am. Math. Soc., 46 (1940), 264-268. MR 0001957 (1:325d)
  • [Ja] H. Jacquet, ``Représentations distinguées pour le groupe orthogonal,'' C. R. Acad. Sci. Paris Sér. I Math. 312 (1991), no. 13, 957-961. MR 1113084 (92h:11041)
  • [K] A.A. Klyachko, ``Models for the complex representations of the group $ GL(n,q)$,'' Math. USSR-Sb., 48 (1984), 365-379. MR 691984 (84j:20014)
  • [Lu] G. Lusztig, ``Symmetric spaces over a finite field,'' The Grothendieck Festschrift Vol. III (ed. P. Cartier, et. al.), Birkhäuser, Boston-Basel-Berlin, 1990, 57-81. MR 1106911 (92e:20034)
  • [Ma] Z. Mao, ``A fundamental lemma for metaplectic correspondence,'' J. Reine Angew. Math., 496 (1998), 107-129. MR 1605813 (99b:22029)
  • [Mu1] F. Murnaghan, ``Parametrization of tame supercuspidal representations,'' On certain L-functions, Clay Math. Proc., 13, Amer. Math. Soc., Providence, RI, 2011, 439-469. MR 2767524 (2012e:22024)
  • [Mu2] F. Murnaghan, ``Regularity and distinction of supercuspidal representations,'' Harmonic analysis on reductive, p-adic groups, Contemp. Math., 543, Amer. Math. Soc., Providence, RI, 2011, 155-183. MR 2798427 (2012g:22018)
  • [O] O. T. O'Meara, Introduction to Quadratic Forms, Reprint of the 1973 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2000. MR 1754311 (2000m:11032)
  • [Of] O. Offen, ``Kloosterman-Fourier inversion for symmetric matrices,'' Bull. Soc. Math. France, 133 (2005), no. 3, 331-348. MR 2169821 (2006j:11073)
  • [SV] Y. Sakellaridis and A. Venkatesh, ``Periods and harmonic analysis on spherical varieties,'' preprint.
  • [Se] J.-P.  Serre, Galois cohomology, Reprint of the 1997 English edition, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2002. MR 1466966 (98g:12007)
  • [Sp1] T. A. Springer, Linear Algebraic Groups, Second Edition, Progress in Mathematics Vol. 9, Birkhäuser, Boston, Basel, Berlin, 1998. MR 1642713 (99h:20075)
  • [Sp2] T. A. Springer, ``Some results on algebraic groups with involutions,'' Algebraic Groups and Related Topics, Advanced Studies in Pure Mathematics 6 (1985), 525-543. MR 803346 (86m:20050)
  • [V] C. Valverde, ``On induced representations distinguished by orthogonal groups,'' preprint.
  • [Vu] T. Vust, Opération de groupes réductifs dans un type de c$ \hat {o}$nes presque homogènes, Bull. Soc. Math. France, 102 (1974), 317-333. MR 0366941 (51:3187)
  • [W] M. Weissman, ``Split metaplectic groups and their $ L$-groups,'' preprint.
  • [Y] J.-K. Yu, ``Construction of tame supercuspidal representations,'' J. Amer. Math. Soc. 14 (2001), no. 3, 579-622 (electronic). MR 1824988 (2002f:22033)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 22E50, 11F70, 11F67, 11E08, 11E81

Retrieve articles in all journals with MSC (2010): 22E50, 11F70, 11F67, 11E08, 11E81


Additional Information

Jeffrey Hakim
Affiliation: Department of Mathematics and Statistics, American University, Washington, DC 20016
Email: jhakim@american.edu

DOI: https://doi.org/10.1090/S1088-4165-2013-00426-0
Keywords: Supercuspidal representation, involution, distinguished representation, orthogonal group
Received by editor(s): August 16, 2011
Received by editor(s) in revised form: May 11, 2012, July 22, 2012, July 25, 2012, and September 11, 2012
Published electronically: March 4, 2013
Additional Notes: The author was supported by NSF grant DMS-0854844.
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society